Alert archive / California / Frost Advisories in 2022
Frost Advisory 3, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Mar 7, 2022, 2:09 PM PST for Lake County, Mendocino County, California. It took effect at Mar 7, 2022, 11:00 PM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2022, 2:09 PM PST (22:09 UTC)
- In effect from
- Mar 7, 2022, 11:00 PM PST
- Expired
- Mar 8, 2022, 9:00 AM PST
- In force
- 10 hr
- Issued by
- NWS Eureka, CA
Counties Lake County, CA, Mendocino County, CA
The radar
The Beale AFB radar (KBBX), 128 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 10.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1487 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
201 WWUS76 KEKA 072209 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 209 PM PST Mon Mar 7 2022 CAZ110-111-080615- /O.NEW.KEKA.FZ.W.0003.220308T0700Z-220308T1700Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- 209 PM PST Mon Mar 7 2022 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST TUESDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Northwestern Mendocino Interior and Northeastern Mendocino Interior Counties. * WHEN...From 11 PM this evening to 9 AM PST Tuesday. * IMPACTS...Frost and freeze conditions will kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Provide adequate shelter for outdoor pets or consider bringing them indoors. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$ CAZ109-112>115-080615- /O.NEW.KEKA.FR.Y.0003.220308T0700Z-220308T1700Z/ Mendocino Coast-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 209 PM PST Mon Mar 7 2022 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST TUESDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Mendocino Coast, Southwestern Mendocino Interior, Southeastern Mendocino Interior, Northern Lake and Southern Lake Counties. * WHEN...From 11 PM this evening to 9 AM PST Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
3 follow-up statements
047 WWUS76 KEKA 080618 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1018 PM PST Mon Mar 7 2022 CAZ110-111-081430- /O.CON.KEKA.FZ.W.0003.220308T0700Z-220308T1700Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- 1018 PM PST Mon Mar 7 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM TUESDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Northwestern Mendocino Interior and Northeastern Mendocino Interior Counties. * WHEN...From 11 PM this evening to 9 AM Tuesday. * IMPACTS...Frost and freeze conditions will kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Provide adequate shelter for outdoor pets or consider bringing them indoors. $$ CAZ109-112>115-081430- /O.CON.KEKA.FR.Y.0003.220308T0700Z-220308T1700Z/ Mendocino Coast-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 1018 PM PST Mon Mar 7 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM TUESDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Mendocino Coast, Southwestern Mendocino Interior, Southeastern Mendocino Interior, Northern Lake and Southern Lake Counties. * WHEN...From 11 PM this evening to 9 AM Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. $$
710 WWUS76 KEKA 081119 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 319 AM PST Tue Mar 8 2022 CAZ110-111-081700- /O.CON.KEKA.FZ.W.0003.000000T0000Z-220308T1700Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- 319 AM PST Tue Mar 8 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Sub-freezing temperatures as low as 31. * WHERE...Northwestern Mendocino Interior and Northeastern Mendocino Interior Counties. * WHEN...Until 9 AM PST this morning. * IMPACTS...Frost and freeze conditions will kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Provide adequate shelter for outdoor pets or consider bringing them indoors. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$ CAZ109-112>115-081700- /O.CON.KEKA.FR.Y.0003.000000T0000Z-220308T1700Z/ Mendocino Coast-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 319 AM PST Tue Mar 8 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Mendocino Coast, Southwestern Mendocino Interior, Southeastern Mendocino Interior, Northern Lake and Southern Lake Counties. * WHEN...Until 9 AM PST this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
503 WWUS76 KEKA 081645 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 845 AM PST Tue Mar 8 2022 CAZ110-111-081745- /O.EXP.KEKA.FZ.W.0003.000000T0000Z-220308T1700Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- 845 AM PST Tue Mar 8 2022 ...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... $$ CAZ109-112>115-081745- /O.EXP.KEKA.FR.Y.0003.000000T0000Z-220308T1700Z/ Mendocino Coast-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 845 AM PST Tue Mar 8 2022 ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 7, 3:54 AM PST, 10 hours 15 minutes earlier.
Area forecast discussion, Mar 7, 3:54 AM PST, 10 hours 15 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
354 AM PST Mon Mar 7 2022
.SYNOPSIS...Overnight lows moderate the next couple of
nights before dropping again late this week. Dry weather persists
through the work week, with the next chance for precip possibly
occurring next weekend.
&&
.DISCUSSION...Much of interior NWRN CA saw another round of freezing
temperatures overnight with frost conditions for the coast. High
pressure remains stationary off the West Coast for the next few
days, which should bring a similar pattern of warmer afternoon highs
and breezy north winds in the afternoons. While a few interior
valleys will likely see frost once again tonight, overnight lows
look to moderate a bit the next couple of nights before dropping
back into frosty/freeze criteria once again later this week in
the wake of a passing weak shortwave. This passing shortwave will
likely accentuate the diurnal push of northwesterly winds Tuesday
and Wednesday, with blustery gusts reaching across most interior
ridges and a few valleys...particularly in SW Humboldt, Trinity,
Mendocino, and Lake counties.
Otherwise, precip chances look pretty slim-to-nil through much of
the work week, besides the weak mid-week trough possibly bringing
drizzle to the CA/OR border Tues night/Wed morn. Long-range ensemble
guidance continues to indicate a chance of the offshore ridge
breaking down next weekend, ushering in possibly a more active
pattern and rain chances to NorCal...although large spread leaves
high uncertainty with this possibility.
&&
.AVIATION...Skies have remained mostly clear across the area this
morning. VFR conditions are expected to continue to prevail today
through tonight, though some MVFR visibility in haze at KCEC may
occur from time to time. Also, some low clouds may briefly form over
the Eel Delta and around Humboldt Bay this evening. Winds will
remain fairly light today around 10 kt or less.
&&
.MARINE...CDIP buoys were still running around 8-10 feet early this
morning. Wind driven seas are expected to subside later this morning
as northerlies offshore continue to trend down through late morning.
Northerly winds will start to increase again this afternoon, with
localized gusts to 25-30kt downwind of Cape Mendocino and near Pt St
George late in the day and this evening. The coverage of gusts over
20kt will not be sufficient to warrant an advisory for the inner
waters, though steep seas may start to increase again as winds in
the outer waters increase through the night. Northerly winds are
forecast to increase on Tuesday and again on Wednesday, with
potential for short duration and low coverage gale gusts in the lee
of Cape Mendocino during the afternoon and evening hours. Seas will
be dominated by short period wind waves through the week, generally
around 6-8 feet. Also, a couple of 2-3 foot westerly swell groups
will spread into the waters through the week.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Hard Freeze Warning until 9 AM PST this morning for
CAZ109>111-114.
Freeze Warning until 9 AM PST this morning for CAZ112-113-
115.
Frost Advisory until 9 AM PST this morning for CAZ101-103.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 AM PST this morning for PZZ450-
455.
Small Craft Advisory until 2 AM PST Thursday for PZZ470-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Mar 7, 3:26 AM PST, 10 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 326 AM PST Mon Mar 7 2022 CAZ101-103-081130- Coastal Del Norte-Northern Humboldt Coast- 326 AM PST Mon Mar 7 2022 ...FROST ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Frost Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ112-113-115-081130- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Southern Lake- 326 AM PST Mon Mar 7 2022 ...FREEZE WARNING IN EFFECT UNTIL 9 AM PST THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Freeze Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-104>108-081130- Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- 326 AM PST Mon Mar 7 2022 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ109>111-114-081130- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Northern Lake- 326 AM PST Mon Mar 7 2022 ...HARD FREEZE WARNING IN EFFECT UNTIL 9 AM PST THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Hard Freeze Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 2:09 PM PST | Freeze Warning | EKA | Mendocino | 19 hr |
Nearby
Frost Advisories in California, 2022Every frost advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.